Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 29, 2008, 7:03 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 29, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 7:03 AM MDT (13:03 UTC)
- In effect from
- Mar 29, 2008, 12:00 PM MDT
- Expired
- Mar 29, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 291303 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 AM MDT SAT MAR 29 2008 ...RED FLAG WARNING THIS AFTERNOON THROUGH EARLY THIS EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS...NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS ...NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .INCREASING SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND MUCH WARMER TEMPERATURES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING OVER NORTHEAST AND EAST CENTRAL NEW MEXICO. SIMILAR CONDITIONS WILL BE IN PLACE ON SUNDAY. NMZ103-104-107-108-301400- /O.UPG.KABQ.FW.A.0019.080329T1800Z-080330T0100Z/ /O.NEW.KABQ.FW.W.0022.080329T1800Z-080330T0200Z/ /O.NEW.KABQ.FW.A.0020.080330T1800Z-080331T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 703 AM MDT SAT MAR 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A NEW FIRE WEATHER WATCH FOR SUNDAY HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR BOTH TODAY AND SUNDAY ACROSS PORTIONS OF EASTERN NEW MEXICO. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
1 follow-up statement
000 WWUS85 KABQ 300155 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 755 PM MDT SAT MAR 29 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS ... NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .THE COMBINATION OF GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES MAY RESULT IN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING OVER NORTHEAST AND EAST CENTRAL PLAINS... NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS. LOCATIONS ACROSS THE NORTHWEST AND WEST CENTRAL HIGHLANDS AS WELL AS THE MIDDLE RIO GRANDE VALLEY MAY EXPERIENCE NEAR CRITICAL FIRE WEATHER CONDITIONS SUNDAY. NMZ103-104-107-108-301400- /O.EXP.KABQ.FW.W.0022.000000T0000Z-080330T0200Z/ /O.CON.KABQ.FW.A.0020.080330T1800Z-080331T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 755 PM MDT SAT MAR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR SUNDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ GUYER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 29, 6:50 AM MDT, 13 minutes earlier.
Area forecast discussion, Mar 29, 6:50 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 650 AM MDT SAT MAR 29 2008 .UPDATE... QUICK UPDATE TO ADD A FIRE WEATHER WATCH FOR THE EASTERN PLAINS FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 34 && .PREV DISCUSSION...301 AM MDT SAT MAR 29 2008... MOIST SOUTHEASTERLY SURFACE FLOW ACROSS EASTERN NEW MEXICO IS ALLOWING FOR A FEW LOW CLOUDS TO FORM NEAR THE TEXAS BORDER...BUT MUCH OF THE LOW CLOUDINESS HAS SO FAR STAYED EAST OF OUR CWA. WILL REMOVE FOG FROM THE SOUTHEAST SECTIONS THIS MORNING...AS VISIBILITIES ACROSS TEXAS HAVE STAYED ABOVE 7 MILES. SNOW SHOWERS BEING REPORTED JUST NORTH OF THE CWA IN THE SAN JUAN MOUNTAINS. WOULD NOT BE SURPRISED IF AREAS NEAR CHAMA ARE SEEING A FEW SNOW FLURRIES THIS MORNING...AND THUS WILL KEEP A 10-POP ACROSS THOSE AREAS FOR TODAY. HOWEVER...MAIN CONCERN TODAY WILL BE FIRE WEATHER. SURFACE LEE TROUGH WILL SET UP SHOP THIS AFTERNOON OVER EASTERN NM AND CO AND WINDS WILL BE STRONG AND GUSTY. WILL UPGRADE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING AND EXTEND THE TIMING ONE HOUR TO 02Z. PRECIPITATION CHANCES INCREASE SUNDAY AFTERNOON THROUGH MONDAY MORNING ACROSS NORTHWEST NEW MEXICO AS A TROUGH TRAVERSES THE FOUR CORNERS AREA. OROGRAPHICS WILL PLAY A LARGE ROLE ON THE PLACEMENT OF PRECIPITATION...WITH WESTERN SLOPES OF THE SAN JUANS BEING THE MOST FAVORED AREA. ELSEWHERE...A BACK DOOR COLD FRONT WILL TRY TO MOVE INTO NE NM...BUT LIKELY WONT GET TOO FAR GIVEN STRONG W/SW FLOW ALOFT. ELSEWHERE ACROSS THE EASTERN PLAINS...STRONG WINDS AND LOW RELATIVE HUMIDITIES MAY RESULT IN A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON. AFTER THE TROUGH SWINGS OUT OF THE AREA MONDAY MORNING...A STRONG GRADIENT ALOFT COMBINED WITH A SURFACE LOW SITUATED NEAR THE TEXAS PANHANDLE WILL RESULT IN STRONG WINDS MONDAY AFTERNOON GENERALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THIS COULD BE ANOTHER DAY WHERE KCQC SEES WIND ADVISORY CRITERIA FOR A FEW HOURS...AS CURRENT GUIDANCE SUGGESTS. TEMPS WILL BE A LITTLE COOLER ON MONDAY...HOWEVER...WILL STILL NEED TO MONITOR FOR POSSIBLE FIRE WEATHER CONCERNS AS A VERY DRY AIRMASS WILL BE IN PLACE. A BACK DOOR COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS EARLY TUESDAY...AND WILL RELIEVE FIRE WEATHER CONCERNS FOR AT LEAST ONE DAY. APPEARS AS THOUGH NEXT TROUGH WILL SWING ACROSS THE STATE MID WEEK...BUT TIMING AND STRENGTH OF SYSTEM IS STILL IN QUESTION. 34 .AVIATION... VFR CONDITIONS WILL PREVAIL MOST AREAS EXCEPT FOR EXTREME NORTHERN AND EASTERN PORTIONS OF THE STATE. LOW CLOUDS WILL MOVE FROM TEXAS INTO LIMITED AREAS OF THE EXTREME EASTERN PLAINS RESULTING IN POSSIBLE MVFR CIGS NEAR CAO AND CVN THROUGH 15Z. HIGH ELEVATION SNOW SHOWERS NEAR THE COLORADO STATE LINE WILL RESULT IN ISOLATED AREAS OF IFR/MVFR CIGS AND VISIBILITIES. FROM 18Z TO 00Z...SOUTHWEST WINDS WILL GUST FROM 25 TO 35 MPH FROM THE CENTRAL MOUNTAINS EASTWARD. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 34
Hazardous weather outlook, Mar 29, 6:00 AM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAR 29 2008 NMZ001>021-026-301200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT BETWEEN NOON AND 8 PM FOR THE EASTERN PLAINS OF NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES MAY CREATE CRITICAL FIRE WEATHER CONDITIONS AGAIN ON SUNDAY AND MONDAY FOR PORTIONS OF THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:03 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.